MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US3513064
Medical Device Problem Codes Backflow (1064); Break (1069); Crack (1135); Leak/Splash (1354); Material Rupture (1546); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 11/2023).
 
Event or Problem Description
It was reported that sometime post dialysis catheter placement procedure, the catheter allegedly had deformed during dialysis.It was further reported that the catheter allegedly had backflow problems.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the fda rn number for the mdr 3006260740-2023-00132 was inadvertently submitted as 3006260740.The correct fda rn number was 2020394.H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd h3 other text : device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly leaked near y-piece.It was further reported that the balloon allegedly torn from the shaft at the distal end.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultrascore 035 pta dilatation catheter was returned for evaluation.No anomalies were noted to the returned device during the visual evaluation.No objective evidence of break noted on the catheter.On the functional testing the returned device was inflated with the in-house presto inflation device and water noted to be leaking from the strain relief.The strain relief was removed and it was observed the water noted to be leaking from the coil.Under microscopic observation a crack was noted to the proximal end of the hub.No other functional testing performed.Based on the functional testing and microscopic observation it was confirmed that the water was leaking from the crack on the hub of the catheter.Therefore the investigation was confirmed for the reported leaks and the identified hub crack.However the investigation was unconfirmed for the reported break as no objective evidence could not observed on the returned device during the visual evaluation.During the microscopic observation the identified crack was noted on the hub of the catheter which might caused the reported leak.However the definitive root cause for the reported leak, break and identified hub crack could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 05/2024), g3, h6 (method).H11: h2, h6 (result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd h3 other text : see h10.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 05/2024), h11: d4 (medical device lot number), h6 (device, method), h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd,.

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
parque industrial colonial
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16245252
Report Number3006260740-2023-00132
Device Sequence Number12370300
Product Code PNO
UDI-Device Identifier00801741116841
UDI-Public(01)00801741116841
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS3513064
Device Catalogue NumberUS3513064
Device Lot NumberGFGS1853
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer01/27/2023
03/09/2023
04/06/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date02/23/2023
04/05/2023
04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown